MAUDE Adverse Event Report: KARL STORZ SE & CO.KG HOPKINS TELESCOPE 0°, 1.9/2.1 MM

KARL STORZ SE & CO.KG HOPKINS TELESCOPE 0°, 1.9/2.1 MM
Model Number 27017AA
Medical Device Problem Codes Poor Quality Image (1408); Dent in Material (2526); Chemical Problem (2893); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported there was black debris coming out of bottom of eye piece.Foggy.No patient involvement.No death or (unanticipated) serious deterioration in state of health reported.
 
Additional Manufacturer Narrative
The device will be forwarded to the manufacturer for further investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: during the technical inspection, the error description provided by the customer, "black debri coming out of bottom of eye piece.Foggy", could be confirmed.The optics show a slightly bent shaft.Foreign particles are visible in the edge area of the optical system's out-of-focus range, which negatively affect imaging.Furthermore, residues of unknown origin are visible on the distal cover glass.The distal solder seam is chemically and mechanically damaged.In addition to the above-mentioned defects, moisture ingress can be detected in the optical system.The defects mentioned cannot be attributed to a production/manufacturing error.The damage may have been caused by clinical use/clinical reprocessing.This event is filed under internal complaint id_(b)(4).

Brand Name
HOPKINS TELESCOPE 0°, 1.9/2.1 MM
Common Device Name
HOPKINS TELESCOPE 0°, 1.9/2.1 MM
Manufacturer (Section D)
KARL STORZ SE & CO.KG
dr.karl-storz-strasse 34
tuttlingen, deu 78523 2
GM  785232
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.karl-storz-strasse 34
tuttlingen, deu 78523 2
GM   785232
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key23418086
Report Number9610617-2025-01942
Device Sequence Number10300134
Product Code FAJ
UDI-Device Identifier04048551073384
UDI-Public04048551073384
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K243653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27017AA
Device Catalogue Number27017AA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown